Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 120, NWS Nashville, TN

April 26, 2012Cumberland County, Van Buren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 7:00 AM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 7:00 AM CDT (12:00 UTC)
Expired
Apr 26, 2012, 7:30 AM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cumberland County, TN, Van Buren County, TN, White County, TN

The radar

The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:05 AM CDTHAIL 113 Ssw Crossville, TNREPORTED ALONG HIGHWAY 101.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 5:22 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WUUS54 KOHX 261200
SVROHX
TNC035-175-185-261230-
/O.NEW.KOHX.SV.W.0120.120426T1200Z-120426T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
700 AM CDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
  WHITE COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...

* UNTIL 730 AM CDT

* AT 700 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM EAGLE FURNACE TO SPARTA...AND WERE MOVING SOUTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OZONE AND DOYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3582 8478 3581 8481 3576 8491 3574 8502
      3575 8504 3576 8504 3576 8525 3572 8526
      3569 8530 3585 8554 3600 8558 3590 8474
      3588 8471
TIME...MOT...LOC 1159Z 311DEG 41KT 3583 8482 3592 8544

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:30 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 26, 6:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
630 AM CDT THU APR 26 2012

.UPDATE...FOR AVIATION/MESOSCALE DISCUSSIONS.

&&

.AVIATION UPDATE...12Z TAFS.
IFR CIGS POSSIBLE AT KCSV WITH LINE OF STORMS 26/12-15Z. MVFR CIGS
W/SCATTERED STORM DEVELOPMENT THIS AFTN. GUSTY SOUTHWEST WINDS WL
DIMINISH AND SHIFT NORTH THIS EVE...AS COLD FRONT MOVES SOUTH OF
THE TERMINALS. MAINLY MIDDECK THIS EVE AT THE TERMINALS.

&&

.MESOSCALE UPDATE...
LARGE HAIL CONTINUES TO POSE A THREAT ALONG/SOUTH OF I-40 IN THE
CUMBERLAND PLATEAU REGION. MOST UNSTABLE AIRMASS SOUTH OF I-40 IN
THE SEVERE THUNDERSTORMS WATCH 189 AREA. COULD SEE SOME DEVELOPMENT
ALONG I-24 IN THE WATCH AREA SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT THU APR 26 2012/

SHORT TERM (THU-SUN)...
AREA OF LOW PRESSURE WL MOVE EAST ACR OHVLY TDAY. MCS-TYPE PCPN
SYSTEM WL MOVE SOUTHEAST AND CLIP NORTHEAST MID TN THIS MORNING...
MAINLY AFTER 12Z. DESPITE WARM NOSE AT H8...SUFFICIENT ELEVATED
DESTAB COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

AS SFC LOW PUSHES EAST ACROSS KENTUCKY...A COLD FRONT WL MOVE
INTO NORTHWEST MID TN AROUND MIDDAY. AHEAD OF THE FRONT...ATM WL
BECOME UNSTABLE ACROSS MIDDLE TENNESSEE WITH MODEL SHOWALTERS TO
-6. THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WL BE WITH ANY
STORMS SOUTH OF THE FRONT THIS AFTERNOON. THE COLD FRONT WL PUSH
INTO SOUTH MID TN THIS EVENING...WITH MORE STABLE AIR ACROSS THE
NORTH.

FNTL BDRY LOOKS TO STALL NEAR THE TN-AL BORDER TNGT...WITH THE
BEST CHANCE OF PCPN SOUTHWEST. BDRY SHIFTS NORTH FRI BUT VERY
SLOWLY. EXPECT A COOL DAY FRI WITH PLENTY OF CLOUDS AND SCATTERED
SHOWERS.

SFC LOW PRES IN THE SOUTHERN PLAINS WL PUSH A WARM FRONT NORTH FRI
NIGHT...AND THE BEST CHANCE OF SHOWERS WL SHIFT BACK NORTH NEAR
THE KY-TN BORDER. MORE UNSTABLE AIR SAT WITH ISO-SCT STORMS POSSIBLE.
THE FNTL BDRY REMAINS NEAR THE AREA SUNDAY WITH SFC HIGH PRES
NORTH...AND THE CHANCE OF STORMS WL CONTINUE.

LONG TERM (MON-WED)...
STORMTRACK LOOKS TO SHIFT NORTH OF THE REGION EARLY NEXT WEEK AS
SFC HIGH PRES ACROSS THE GREAT LAKES DEPARTS. WL FOLLOW THE GFS
WITH LOWER POPS NEXT WEEK...AND SIDED WITH THE WARMER TEMPS IN THE
EURO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 26, 6:21 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
621 AM CDT THU APR 26 2012

TNZ007>011-024>034-056>066-075-077>080-093>095-271130-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HUMPHREYS-DICKSON-CHEATHAM-
DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
WAYNE-LAWRENCE-GILES-
621 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MIDDLE
TENNESSEE SOUTH AND EAST OF A LINE FROM PORTLAND TENNESSEE TO
CAMDEN TENNESSEE. THIS INCLUDES MOST MIDDLE TENNESSEE COUNTIES.
SVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL ARE POSSIBLE TODAY
AND THIS EVENING. THE MOST LIKELY TIMES FOR THIS EVENT ARE... 5 AM
TO 9 AM IN THE NORTHERN PLATEAU COUNTIES THIS MORNING...AND AGAIN
THIS AFTERNOON FROM 3 PM TO 10 PM OVER MOST OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

TNZ005-006-022-023-271130-
STEWART-MONTGOMERY-BENTON-HOUSTON-
621 AM CDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THIS AREA
TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY BE STRONG WITH
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

JLM

In the hours before

Local storm report, Apr 26, 6:30 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             4 SE MONTEREY           36.09N 85.19W
04/26/2012  E0.75 INCH       CUMBERLAND         TN   TRAINED SPOTTER

&&

TBOUCHER
Local storm report, Apr 26, 6:33 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     HAIL             6 NE CROSSVILLE         36.01N 84.96W
04/26/2012  M1.00 INCH       CUMBERLAND         TN   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL 6 NE OF CROSSVILLE IN
            THE FAIRFIELD GRADE COMMUNITY.

&&

TBOUCHER
Local storm report, Apr 26, 6:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     HAIL             COOKEVILLE              36.16N 85.51W
04/26/2012  E0.88 INCH       PUTNAM             TN   PUBLIC

            NICKEL SIZE HAIL REPORTED IN COOKEVILLE BY PUBLIC.

&&

JLM
Local storm report, Apr 26, 6:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             6 NW CROSSVILLE         36.01N 85.11W
04/26/2012  E0.75 INCH       CUMBERLAND         TN   PUBLIC

&&

TBOUCHER
Local storm report, Apr 26, 6:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 AM     HAIL             6 NNW COOKEVILLE        36.24N 85.55W
04/26/2012  E1.00 INCH       JACKSON            TN   PUBLIC

&&

TBOUCHER
Local storm report, Apr 26, 6:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 AM CDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             6 NW CROSSVILLE         36.01N 85.11W
04/26/2012  E1.00 INCH       CUMBERLAND         TN   PUBLIC

&&

TBOUCHER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:56 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett34 min
Apr 26, 5:24 AM CDTSevere Thunderstorm WarningOHXClay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more51 min
Apr 26, 6:15 AM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Smith, Van Buren, White45 min
Apr 26, 3:40 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Sumner, Trousdale65 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningOHXRobertson42 min
Apr 26, 4:43 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Sumner, Trousdale32 min
Apr 26, 4:47 PM CDTSpecial Weather StatementOHXBenton28 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningOHXBenton23 min
Apr 26, 5:00 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner30 min
Apr 26, 5:14 PM CDTSpecial Weather StatementOHXHumphreys31 min
Apr 26, 5:30 PM CDTSpecial Weather StatementOHXSmith15 min
Apr 26, 5:33 PM CDTSpecial Weather StatementOHXPickett27 min
Apr 26, 5:49 PM CDTSpecial Weather StatementOHXWilson26 min
Apr 26, 5:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson23 min
Apr 26, 6:15 PM CDTSpecial Weather StatementOHXDickson30 min
Apr 26, 6:22 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Apr 26, 6:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
Apr 26, 6:41 PM CDTSpecial Weather StatementOHXDickson34 min
Apr 26, 6:43 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson32 min
Apr 26, 6:45 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson30 min
Apr 26, 6:49 PM CDTSevere Thunderstorm WarningOHXWilliamson26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.